MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY CENTRAL STATION; PHYSIOLOGICAL MONITORING SYSTEM

DRAEGER MEDICAL SYSTEMS, INC INFINITY CENTRAL STATION; PHYSIOLOGICAL MONITORING SYSTEM
Model Number MS18384
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Codes Tachycardia (2095); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Event or Problem Description
It was reported that during a patient event in the cardiac ward no audible alarm was provided at the infinity central station (ics), only visual.It was noted that tachycardia, pause and bradycardia alarms were all set to medium priority.In the cardiac ward the ics is monitored 24/7 to watch the patients.No adverse patient impact was reported.Infinity m300 patient worn monitor (serial number (b)(4) was being used with the ics.The ics is the primary alarm source for the m300.
 
Event or Problem Description
It was reported that during a patient event in the cardiac ward no audible alarm was provided at the infinity central station (ics), only visual.It was noted that tachycardia, pause and bradycardia alarms were all set to medium priority.In the cardiac ward the ics is monitored 24/7 to watch the patients.No adverse patient impact was reported.*****unknown if infinity m300 patient worn monitor (serial number unknown) was being used with the ics or an independent bedside monitor.Reported just in case under m300 as the ics is the primary alarm source for the m300.
 
Additional Manufacturer Narrative
New information was received and updated in sections: a-gender/age/weight, b-relevant history, and h-device eval.Comments.The involved equipment remains in use.A follow-up report will be submitted upon completion of this investigation.A draeger technician tested the involved equipment on site and no malfunctions were identified.
 
Additional Manufacturer Narrative
It was confirmed that the ics was being used with an infinity acute care system (iacs) which includes an infinity medical cockpit paired with an infinity m540 bedside monitor.The iacs is the primary alarm source in this configuration.Draeger clinical engineering evaluated the provided information and determined the device and system worked as designed.The logfile analysis showed that the iacs networked to the ics was operating in ¿quiet mode¿, and the audio volume was set to off.From the information provided, the following occurred during the event.At 8:27:39 audio pause was activated at the ics.At 8:27:43 a medium grade hr>120 alarm was generated, this was displayed as a visual alarm at the iacs and ics.No audio alarm sounded as the iacs was in a ¿audio off¿ state and the ics was in a ¿audio pause¿ state.At 8:29:37 audio pause stops, and the medium alarm tone starts at the ics for the hr>120 alarm.The hr>120 alarm lasted for 16:57 minutes, and there was no further audio pauses activated during that time.Due to this alarm continuing to be active, the ics was alarming a medium grade audio/visual alarm.When the tachycardia (tach) alarm began at 8:43:20, the ics was still sounding a hr>120 medium alarm.When quiet mode is active and there is a new alarm of the same priority which occurs, there is no new audio, just a visual on the display.Therefore, the visual tach alarm was presented on the display, as expected in quiet mode.Following the tach alarm, pause, brady and hr<50 alarms were generated.These were also all a medium priority alarms, the ics continued to alarm a medium tone from the hr>120 alarm and provide the subsequent medium grade alarms visually.At 8:45:13 audio pause was initiated for the first time since 8:27, when the series of events were acknowledged by the user.The ics audio function was tested and confirmed to be functioning.There was no device malfunction.From the iacs instructions for use (ifu): quiet mode - this feature gives you the flexibility to decide if you want restricted or full annunciation of future alarm conditions after you have already paused alarms.This feature affects the audio pause behaviors of the iacs and the ics.Activated quiet mode - if a new alarm condition with a priority higher than the currently paused alarm occurs, a truncated alarm tone sounds.In addition, the alarm is represented by optical alarm signals corresponding to the alarm priority.If the new alarm is of equal or lower priority than the paused alarm, the new alarm condition is only represented by an optical alarm signal.No acoustic alarm signal tones sound.22dec2022 - new information was received and updated in sections: a-gender/age/weight, b-relevant history, and h-device eval.Comments.The involved equipment remains in use.A draeger technician tested the involved equipment on site and no malfunctions were identified.
 
Event or Problem Description
It was reported that during a patient event in the cardiac ward no audible alarm was provided at the infinity central station (ics), only visual.It was noted that tachycardia, pause and bradycardia alarms were all set to medium priority.In the cardiac ward the ics is monitored 24/7 to watch the patients.No adverse patient impact was reported.It is unknown which monitoring device was being used with the ics.Reported under the m300 as a precaution as the ics is the primary alarm source for the m300.

Brand Name
INFINITY CENTRAL STATION
Common Device Name
PHYSIOLOGICAL MONITORING SYSTEM
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
6 tech drive
andover MA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
6 tech drive
andover MA
Manufacturer Contact
6 tech drive
andover, MA 
MDR Report Key16039752
Report Number1220063-2022-00020
Device Sequence Number4936962
Product Code MHX
UDI-Device Identifier04049098050449
UDI-Public04049098050449
Combination Product (Y/N)N
PMA/510(K) Number
K151860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS18384
Device Catalogue NumberMS25707
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer12/22/2022
12/22/2022
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date01/19/2023
05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight101 KG